MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRABECULAR METAL REVERSE SHOULDER SYSTEM LINER IMPACTOR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ZIMMER BIOMET, INC. TRABECULAR METAL REVERSE SHOULDER SYSTEM LINER IMPACTOR; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number 00430902900
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign - the event occurred in japan.The customer has indicated that the product is in the process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that initial operation was performed and during the procedure, the protruding part of the impactor broke off during liner insertion while following the correct surgical technique.The surgeon did not notice the breakage during the procedure and only became aware of it upon reviewing the postoperative x-ray images.There are currently no plans for reoperation, but if the broken fragment moves within the body, the surgeon will likely perform a reoperation.No additional harm to the patient has been reported at the moment.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6 h6: proposed annex g code: mechanical (g04)- impactor the reported event is confirmed through returned product evaluation.Visual examination of the returned product identified the peg on the impactor head has fractured off.Optical images of the device fracture surface exhibited beach marks artifacts in opposite directions progressing towards the center, suggesting that the device possibly fractured due to reversed bending fatigue mode of failure.The product shows signs of repeated use.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
TRABECULAR METAL REVERSE SHOULDER SYSTEM LINER IMPACTOR
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23381122
Report Number0001822565-2025-03851
Device Sequence Number8718194
Product Code PHX
UDI-Device Identifier00889024267336
UDI-Public(01)00889024267336(10)64251797
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K052906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00430902900
Device Lot Number64251797
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer02/06/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown